Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 26, 2016, 5:05 PM CDT for Leon County, Robertson County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 5:05 PM CDT (22:05 UTC)
- Expired
- May 26, 2016, 10:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Leon County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 127 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3416 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted.
175
WGUS54 KFWD 262205
FFWFWD
TXC289-395-270300-
/O.NEW.KFWD.FF.W.0033.160526T2205Z-160527T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
505 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROBERTSON COUNTY IN CENTRAL TEXAS...
LEON COUNTY IN CENTRAL TEXAS...
* UNTIL 1000 PM CDT
* AT 501 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
HIGHWAY 6 AT NEW CAMPBELL'S CREEK NORTHBOUND IN ROBERTSON COUNTY
IS SHUT DOWN AND WATER CONTINUES TO RISE. HIGH WATER HAS ALSO BEEN
REPORTED ON MANY OTHER ROADS ACROSS BOTH ROBERTSON AND LEON
COUNTIES.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3073 9662 3091 9669 3093 9676 3100 9675
3110 9683 3138 9630 3162 9579 3160 9576
3165 9574 3160 9571 3153 9576 3146 9575
3146 9571 3132 9566 3127 9573 3109 9576
3107 9605 3092 9634 3074 9646 3070 9656
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:44 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 26, 3:44 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 344 PM CDT THU MAY 26 2016 .DISCUSSION... Numerous showers and thunderstorms will continue across the southeast sections of the forecast area through late afternoon. These storms are in an a very moist and unstable environment and will have the potential to produce heavy rainfall along with a threat of strong winds. The remainder of North and Central Texas is currently in a region of subsidence as evident by the 18Z FWD sounding. There is still very moist air in place across the region and some scattered showers will be ongoing through late afternoon. Thunderstorms are expected to develop west/southwest of the region on the dryline. These storms should lift northeast off the dryline into western North Texas before sunset. The extent and severity of thunderstorms across the region will be very dependent on how much the atmosphere can recover and how fast the cap breaks. Since large scale forcing for ascent associated with the approaching upper low will continue to increase, we feel the cap will eventually break and that storms will increase in coverage from west to east through the evening. Any storms that develop this evening will have a potential to become severe, especially west of the Interstate 35 corridor. Damaging wind and hail will be the primary hazards. However, there will be an isolated tornado threat generally west of the US 281 corridor through mid evening. The most likely scenario is that evening storms will develop into a complex that will move east/southeast across the region overnight. Overall, the severe threat overnight will be fairly low, but the potential for locally heavy rainfall will increase. By Friday morning the complex of storms should move through the east/southeast zones. The primary hazard with these storms will be from heavy rainfall and flooding. Depending on how fast the storms end on Friday morning...there should be a lull in activity from late morning through early afternoon. However, storm chances will increase again Friday afternoon as a final piece of upper level energy associated with the upper system rotates across the region. There will be a potential for a few severe storms along with heavy rainfall Friday afternoon. But again, it will all depend on how much recovery can take place after morning convection. We will leave a flash flood watch in effect through Friday afternoon south of a line from Goldthwaite to Hillsboro to Athens. This area will likely see 2 to 4 inches of rainfall through Friday afternoon. There should even be a few spots that receive over 6 inches of rainfall before Friday evening. Storm chances will end from west to east Friday afternoon/evening with the departing upper trough. However, North and Central Texas will remain in an active weather pattern through the Memorial weekend and into next week as another upper trough develops across the southwestern CONUS. Although it will be difficult to pinpoint the timing and locations for storms any particular day, atmospheric moisture will remain high through the week and any perturbations in the flow could result in storms, especially during the afternoon and evening hours. Therefore, we will leave chance pops every day next week. 79 && .AVIATION... /ISSUED 104 PM CDT THU MAY 26 2016/ This morning's convective complex continues to move off to the east of the TAF sites. In its wake, cigs have gone VFR outside of shra/tsra. Later this afternoon, thunderstorms are expected to develop along the eastward-advancing dryline near the Texas Low Rolling Plains/eastern Texas Panhandle region. Current indications are that a line of showers and storms will move into the metroplex late this evening and into the early overnight hours. Any storms would pose a risk for hail and strong winds given the availability of very strong instability and increasing wind profiles. After this activity clears the area, low MVFR and IFR cigs are expected to re-develop with the potential for showers lingering across the area. At this time, have not included mention of TS during the late overnight period due to uncertainties in the timing and and coverage of precipitation, but this will be refined in future forecasts. For the DFW extended TAF, have indicated precip-free conditions and MVFR cigs as early-morning precip moves east, but it is entirely possible another round of showers and storms re-develops and impacts the region during the late afternoon tomorrow, but confidence is much too low in this to include in the current issuance. For the ACT TAF, have prevailed VCTS and -TSRA this afternoon as earlier convection is showing signs of back-building in the vicinity of an outflow boundary. Another line of showers and storms is expected to move east this evening along with IFR cigs into tomorrow morning. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 71 83 71 89 71 / 70 70 40 20 10 Waco 72 83 71 88 70 / 60 70 40 20 10 Paris 70 78 68 85 69 / 70 80 60 30 10 Denton 70 82 68 88 68 / 70 70 30 20 10 McKinney 71 81 69 87 69 / 70 80 40 20 10 Dallas 72 83 72 89 72 / 70 70 40 20 10 Terrell 72 81 70 87 70 / 70 80 50 20 10 Corsicana 72 82 71 88 70 / 60 80 50 30 10 Temple 72 83 70 87 70 / 60 70 40 30 20 Mineral Wells 70 86 67 88 69 / 70 70 20 10 10 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon for TXZ135-142>148- 156>162-174-175. && 90/79
Hazardous weather outlook, May 26, 3:43 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT THU MAY 26 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271300- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 343 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND OVERNIGHT ACROSS ALL OF NORTH AND CENTRAL TEXAS. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE GREATEST THREAT WEST OF INTERSTATE 35. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS...BUT A LOW TORNADO THREAT WILL ALSO EXIST AS VERTICAL WIND SHEAR CONTINUES TO INCREASE. WITH DEEP MOISTURE IN PLACE ACROSS THE REGION...FLASH FLOODING IS POSSIBLE WITH THE HIGHEST RISK SOUTH AND EAST OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO ATHENS...WHERE A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY ALTHOUGH TEMPORARY LULLS IN HEAVY RAINFALL ARE POSSIBLE WITH A CONTINUED RISK FOR FLASH FLOODING...ESPECIALLY SOUTH AND EAST OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO ATHENS. SEVERE STORMS ARE ALSO POSSIBLE DURING THIS TIME. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT THE RISK FOR A FEW TORNADOES CANNOT BE RULED OUT. STORM CHANCES WILL DECREASE FROM WEST TO EAST FRIDAY EVENING. SLIGHT THUNDERSTORM CHANCES WILL LINGER ON SATURDAY AND SUNDAY...AND THE UNSETTLED WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...WITH MEMORIAL DAY THE MAIN FOCUS DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON THROUGH TONIGHT MAINLY WEST OF I-35. CARLAW
In the hours before
Special weather statement, May 26, 11:26 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1126 AM CDT THU MAY 26 2016
TXZ135-148-261700-
ANDERSON TX-HENDERSON TX-
1126 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDERSON AND
HENDERSON COUNTIES UNTIL NOON CDT...
AT 1126 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF TRINIDAD...OR 15 MILES SOUTHWEST OF ATHENS...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...MALAKOFF...TOOL...EUSTACE...TRINIDAD...
ENCHANTED OAKS...CANEY CITY...PAYNE SPRINGS...LOG CABIN...MURCHISON...STAR
HARBOR AND POYNOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3199 9547 3176 9590 3177 9590 3177 9594
3184 9600 3187 9598 3187 9597 3189 9603
3195 9602 3196 9606 3197 9604 3208 9606
3210 9612 3215 9610 3216 9616 3221 9615
3220 9619 3223 9622 3236 9608 3236 9583
TIME...MOT...LOC 1626Z 233DEG 19KT 3203 9603
DUNNSpecial weather statement, May 26, 11:55 AM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 AM CDT THU MAY 26 2016
TXZ162-261730-
LEON TX-
1155 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LEON COUNTY UNTIL 1230
PM CDT...
AT 1154 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF KURTEN...OR 20 MILES WEST OF MADISONVILLE...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...JEWETT...MARQUEZ AND LEONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3109 9598 3107 9602 3107 9605 3100 9617
3097 9624 3100 9624 3102 9626 3106 9624
3109 9628 3112 9628 3114 9630 3118 9630
3126 9633 3127 9631 3144 9595 3109 9576
TIME...MOT...LOC 1654Z 235DEG 27KT 3101 9621
DUNNLocal storm report, May 26, 1:33 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD FRANKLIN 31.03N 96.48W
05/26/2016 ROBERTSON TX TRAINED SPOTTER
NUMEROUS FARM TO MARKET ROADS UNDER WATER IN ROBERTSON
COUNTY.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:28 AM CDT | Special Weather Statement | FWD | Coryell | 32 min |
| May 26, 7:20 AM CDT | Special Weather Statement | FWD | Bosque, Hamilton | 55 min |
| May 26, 7:42 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton, McLennan | 39 min |
| May 26, 8:26 AM CDT | Areal Flood Advisory | FWD | McLennan | 2 hr |
| May 26, 9:53 AM CDT | Areal Flood Advisory | FWD | Falls, Limestone | 2 hr |
| May 26, 10:35 AM CDT | Areal Flood Advisory | FWD | Limestone, Robertson | 115 min |
| May 26, 10:41 AM CDT | Special Weather Statement | FWD | Freestone | 34 min |
| May 26, 10:59 AM CDT | Areal Flood Advisory | FWD | Freestone | 2 hr |
| May 26, 11:23 AM CDT | Flash Flood Warning | FWD | Robertson | 3 hr |
| May 26, 11:26 AM CDT | Special Weather Statement | FWD | Henderson | 34 min |
| May 26, 11:55 AM CDT | Special Weather Statement | FWD | Leon | 35 min |
| May 26, 11:56 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Coryell, Falls, Freestone and 11 more | 28 hr |
| May 26, 11:58 AM CDT | Areal Flood Advisory | FWD | Leon | 2 hr |
| May 26, 1:39 PM CDT | Areal Flood Advisory | FWD | Milam | 2 hr |
| May 26, 2:22 PM CDT | River Flood Warning | FWD | Leon, Robertson | 6 days |
| May 26, 2:27 PM CDT | Flash Flood Warning | FWD | Robertson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.